An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Dilaudid

Discussion in 'Prescription Drugs' started by ChloeDawn, Feb 18, 2016.

  1. ChloeDawn

    ChloeDawn Active Contributor

    Several years ago, my then husband was prescribed Dilaudid for pain relief from a hernia surgery. He took only two doses of this medication as prescribed and I honestly thought he was going to lose it on me. It made him nearly paranoid. His eyes were dilated, he kept looking back and forth across the room like he was afraid someone was after him and he was shaking all over. I knew then he could not take this medication. So we stopped it right away and called the doctor for a different prescription. Does this sound like an allergic reaction or is this the effect this narcotic often has on some people?
  2. OHelloMe

    OHelloMe Active Contributor

    That is a strange reaction to Dilaudid. Could it have been a combination of his recovery from surgery? If it happened close to his surgery there is a possibility it was the anesthetic in his body that caused the adverse effect.
  3. SashaS

    SashaS Community Champion

    It might have been a result of it mixing with something else in his body. I doubt he could have had an allergic reaction, unless there was something a little more common in the medication. Pharmaceutical manufacturers need to watch out for this kind of thing as they could potentially be ruining the lives of the people who they are trying to save with their medications. You could have easily sued the company that made the Dilaudid because that effect should be indicated somewhere on the packaging in order to avoid something like that from happening.

    I know of people who have taken Dilaudid, but none have told me that they have had any sort of reaction similar to what you have described. Perhaps ask a pharmacist or directly contact the manufacturer if you plan on using that medication again.
  4. darkrebelchild

    darkrebelchild Community Champion

    It sounds like a side effect to me. There are so many monstrous drugs out there. I was once a victim of such drugs when I had a mild fever; they claimed it was a new drug that would go away in a few days. The fever did go away but the nightmares, day and night was huge. I even started hallucinating.
    When I looked it up, all the side effects were exactly the same with what I was experiencing. I think some drugs should not be prescribed for the drastic effects they have on people.
  5. Jack Wallace

    Jack Wallace Senior Contributor

    If yоu hаvе а lеgitimаtе rеаsоn tо tаkе Dilаudid (hydrоmоrphоnе) thеn gеtting thе mеdiсаtiоn shоuld nоt bе tоо diffiсult. Dilаudid is indiсаtеd fоr thе mаnаgеmеnt оf mоdеrаtе tо sеvеrе pаin аnd duе tо its еxtrеmеly high pоtеnсy it is typiсаlly оnly prеsсribеd tо pаtiеnts with аt lеаst mоdеst оpiоid-tоlеrаnсе.

    Аssuming yоu dо hаvе а lеgitimаtе nееd fоr pоtеnt full оpiоid аgоnists tаlk tо yоur dосtоr аbоut yоur pаin аnd аbоut thе bеst wаy tо соntrоl it. I will tеll yоu thаt if а pаtiеnt аsks fоr а spесifiс drug (еspесiаlly оpiоids) dосtоrs аrе оftеn mоrе hеsitаnt tо prеsсribе it еspесiаlly if yоu wеrе tо insist оn Dilаudid аnd rеfusе оthеr mеdiсаtiоns thе dосtоr mаy оffеr likе оxyсоdоnе, mоrphinе, nоn-оpiоid аnаlgеsiсs, оr еxtеndеd-rеlеаsе оpiоids (еg., MS Соntin, ОxyСоntin, Оpаnа ЕR).